Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tiffy_macd

Second course of STUPID tane!!!

Recommended Posts

I started tane on Dec 22nd, 2007 - I was given 40mg for 2 weeks, then upped to 80mg until this past Monday - my first derm appt and after my first course of tane.

I really thought I could talk my derm into giving me a lowered dosage. I work nights, so I'm already being hard on my body without pumping this anti-acne poison into it. I've experienced a lot of side effects - the usual drying, flaking and chapped lips, crazy dandruff. But the joint pain, foot pain, back pain, blurry eyes, insomnia, retarded frikken dreams, headaches, and extremely lowered immune system are the worst.

And no, I'm not just being a whiny baby about it - this drug has really taken over my life.

Anyways - derm appt. on Monday. I was in there for literally 7 minutes. Its like my derm didn't even want to HEAR about my side effects. It was all normal to him. He said no when I asked to go on a lowered dosage - said it went by body weight, so I can't go back down to 40mg unless I want to risk a flare-up that could possibly put me back at square one. I have to wait until my skin is in "remission" in order to decrease the dosage....who knows when that will be. I'm already clear and have been since around day 34.

I have found out, however, that my acne is partially hormonal. I break out when my monthly friend is "due" - hence having like, 4 whiteheads/mild pimples crop up over the course of a week. When my hormones were tested, they turned out completely fine.

I'm still having problems with my white blood cell count - in specific, my lymph cells. Asking what that could mean, my derm pointed to Leukemia, but since I'm healthy and "not sick", it might be something else. So now I have to see a GP and possibly get referred to a Hematologist. My WBC count was weird before I started the tane and actually 4 different blood tests were weird. My 2nd check-up confirmed that 3/4 went back within the normal range....but one is still high (normal is 1.1-3.3 - I'm 4.1, used to be 4.4). So now I gotta worry about that.

And another thing - my derm didn't even give me my cholesterol and triglyceride count! WTF man!!!! Isn't that, like, supposed to be one of the most important test results? So now I don't even know what it is - or if I should improve more on what I'm eating. I changed my eating habits pretty drastically since I started and I think its helped. Obviously not a huge concern for my derm though, otherwise, he would've said something.

Anyways - stupid tane for another 2 months. My next appt. is April 28th. After that, we'll just have to see.......again. :doh:

Share this post


Link to post
Share on other sites

Seriously, SERIOUSLY thinking about chucking my 'tane into the toilet!

I really can't take the side effects much longer. My job is relatively hard on the body and its really starting to effect my working habits.

I get sore and stif really easily - especially my back. Today I kept having spasms in my ribs and its hard to crouch down when my legs feel like jello. Sleeping yesterday was a complete nightmare....as with the rest of the week past. I keep tossing and turning, never really achieving a good rest because I wake up with sore everything....which makes me change positions all the time.

I was thinkng about throwing them out for a few weeks now....its only since the really bad back pain and insomnia kicked in that I've been considering it quite a bit.

I try to weigh the pros and cons, but when you feel this miserable, its hard to want to keep putting this medication inside your body, no matter how hard I keep pushing myself to just suck it up and keep taking it.

Is anyone else experiencing some hardcore side effects that really make you hurt?

I really don't want to break out again if I quit taking them too early....its almost been 3 months.

Share this post


Link to post
Share on other sites
Seriously, SERIOUSLY thinking about chucking my 'tane into the toilet!

I really can't take the side effects much longer. My job is relatively hard on the body and its really starting to effect my working habits.

I get sore and stif really easily - especially my back. Today I kept having spasms in my ribs and its hard to crouch down when my legs feel like jello. Sleeping yesterday was a complete nightmare....as with the rest of the week past. I keep tossing and turning, never really achieving a good rest because I wake up with sore everything....which makes me change positions all the time.

I was thinkng about throwing them out for a few weeks now....its only since the really bad back pain and insomnia kicked in that I've been considering it quite a bit.

I try to weigh the pros and cons, but when you feel this miserable, its hard to want to keep putting this medication inside your body, no matter how hard I keep pushing myself to just suck it up and keep taking it.

Is anyone else experiencing some hardcore side effects that really make you hurt?

I really don't want to break out again if I quit taking them too early....its almost been 3 months.

If it's really that bad for you then just stop taking it. What's more important? Clear skin or not having bad dreams, joint pains, etc.?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×